Alert archive / Illinois / Frost Advisories in 2011

Frost Advisory 4, NWS St. Louis, MO

October 21, 2011Marion County, Illinois

NWS St. Louis, MO issued this frost advisory at Oct 21, 2011, 9:52 PM CDT for Marion County, Illinois. It took effect at Oct 21, 2011, 10:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2011, 9:52 PM CDT (02:52 UTC)
In effect from
Oct 21, 2011, 10:00 PM CDT
Expired
Oct 22, 2011, 8:00 AM CDT
In force
10 hr
Issued by
NWS St. Louis, MO

County Marion County, IL

The radar

The Evansville,IN radar (KVWX), 113 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS73 KLSX 220252
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT FRI OCT 21 2011


ILZ070-221300-
/O.NEW.KLSX.FR.Y.0004.111022T0300Z-111022T1300Z/
MARION IL-
INCLUDING THE CITY OF...SALEM
952 PM CDT FRI OCT 21 2011

...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT SATURDAY. 

* TIMING...FROST WILL IMPACT THE AREA THE REST OF TONIGHT THROUGH
  8 AM SATURDAY MORNING.

* TEMPERATURES...TEMPERATURES WILL CONTINUE TO FALL TO THE
  FREEZING MARK BY DAYBREAK.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD BE
  DAMAGED OR KILLED BY THE COLD TEMPERATURES IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

JP
1 follow-up statement
427 
WWUS73 KLSX 220900
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT SAT OCT 22 2011

ILZ070-221300-
/O.CON.KLSX.FR.Y.0004.000000T0000Z-111022T1300Z/
MARION IL-
INCLUDING THE CITY OF...SALEM
400 AM CDT SAT OCT 22 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...FROST WILL IMPACT THE AREA UNTIL 8 AM THIS MORNING.

* TEMPERATURES...TEMPERATURES WILL REMAIN IN THE LOW TO MID 30S
  THROUGH SUNRISE.

* IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION COULD 
  BE DAMAGED OR KILLED BY THE COLD TEMPERATURES IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

CARNEY

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 21, 9:44 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 21, 9:44 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT FRI OCT 21 2011

.UPDATE...
/942 PM CDT FRI OCT 21 2011/

HAVE ADJUSTED TEMPERATURES DOWN FOR THE OVERNIGHT HOURS GIVEN
CURRENT TRENDS. DUE TO HOW QUICKLY THE TEMPS ARE DROPPING IN
SOUTHWEST ILLINOIS...HAVE ALSO ELECTED TO ISSUE A FROST ADVISORY
FOR MARION COUNTY. UPDATE WILL BE OUT SHORTLY.

JP

&&

.DISCUSSION...
/337 PM CDT FRI OCT 21 2011/

SFC RIDGE EXTENDING FROM ERN LA N THROUGH MO WILL MOVE EWD TGT.
WILL GET A LITTLE WAA BEGINNING LATE TGT N AND W OF THE SFC RIDGE
AXIS WITH AREAS CLOSER TO THE RIDGE AXIS...GENERALLY SERN MO AND
SWRN IL...E AND S OF STL WILL EXPERIENCE THE COLDEST TEMPERATURES
TGT. THIS AREA WILL LIKELY GET SOME PATCHY FROST LATE TGT/EARLY
SAT MRNG DUE TO THE CLEAR SKY...LIGHT OR CALM SFC WIND...AND LOW
SFC DEWPOINTS IN THE LOWER 30S. LOWS ACROSS OUR FORECAST AREA WILL
RANGE FROM AROUND 36 DEGREES IN SALEM ILLINOIS TO 42 IN CALIFORNIA
MISSOURI. WARMER TEMPERATURES EXPECTED ON SAT AS HIGHER 850 MB
TEMPERATURES SLOWLY ADVECT EWD INTO OUR AREA AS THE SFC RIDGE
MOVES FURTHER E OF THE REGION. SHOULD BE MORE HIGH LEVEL CLOUDINESS
ON SAT WITH WEAK NW FLOW SHORTWAVES DROPPING SEWD THROUGH OUR AREA...
AND THEN MID LEVEL CLOUD COVER WILL ADVECT EWD INTO THE REGION FOR
SAT NGT. A VERY WEAK OR WEAKENING SFC TROUGH WILL ALSO BE DROPPING
SEWD THROUGH AT LEAST THE NRN PORTION OF OUR AREA. DO NOT SEE ANY
LOW LEVEL MOISTURE TIL SUN AHEAD OF A SLIGHTLY STRONGER SHORTWAVE
APPROACHING OUR AREA. THE NAM MODEL DOES INCREASE THE K INDICES TO
AROUND 30 ON SUN AS THE LOW-MID LEVEL MOISTURE AND INSTABILITY
INCREASES AHEAD OF ANOTHER WEAK SFC TROUGH ASSOCIATED WITH THE
SHORTWAVE. WILL ONLY INCLUDE SLIGHT CHANCE POPS ON SUN WITH LATEST
MOS POPS GENERALLY LOWER THAN PAST RUNS. COULD NOT RULE OUT AT
LEAST A FEW LIGHT SHOWERS ON SUN. THE WARMING TREND CONTINUES ON
MON AS THE UPPER LEVEL HEIGHTS RISE AND LOW LEVEL FLOW BECOMES
S-SWLY ON MON AFTN AHEAD OF THE DEVELOPING TROUGH IN THE LEE OF
THE ROCKIES. THE MODELS CONTINUE TO FORECAST A COLD FRONT TO DROP
SOUTHEASTWARD THROUGH OUR FORECAST AREA TUE NGT WHICH SHOULD BRING
SIGNIFICANT RAINS TO OUR AREA. THERE SHOULD ALSO BE POST FRONTAL
RAIN UNTIL THE POSITIVELY TILTED UPPER LEVEL TROUGH FINALLY MOVES
THROUGH ON THU. THE MODELS STILL HINTING AT SOME SRN STREAM ENERGY
HOLDING BACK IN THE FORM OF A CLOSED OR CUTOFF UPPER LEVEL LOW BUT
THIS FEATURE WILL PROBABLY BE FAR ENOUGH S THAT IT WILL NOT AFFECT
OUR AREA TOWARD THE END OF THE NEXT WORK WEEK.

GKS

&&

.AVIATION...
/608 PM CDT FRI OCT 21 2011/

DRY WITH ONLY HIGH CI THRU NEXT 24 HOURS AT TERMINALS. LIGHT SW
WINDS WILL BECOME WLY SAT MORNING. VFR CONDITIONS WILL CONTINUE AT
ALL TERMINALS EXCEPT FOR POSS KSUS WHERE STEAM FG MAY IMPACT
TERMINAL. WITH LOW LEVEL WINDS FCST TO BECOME SWLY...STEAM FG MAY
NOT REACH AIRPORT. WILL LEAVE AS VCFG FOR NOW AND CONTINUE TO MONITOR.

SPECIFICS FOR KSTL...VFR AND DRY THRU NEXT 30 HRS. LIGHT SW WINDS
WILL BECOME SLY SAT MORNING AND REMAIN LIGHT THRU THE EVENING HRS.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...FROST ADVISORY UNTIL 8 AM CDT SATURDAY FOR MARION IL.

&&

WFO LSX
Hazardous weather outlook, Oct 21, 3:58 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT FRI OCT 21 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
358 PM CDT FRI OCT 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

Nearby

Frost Advisories in Illinois, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.